The Food and Drug Administration issued a public warning on December 3, 2013. “FDA is warning the public that the anti-seizure drug Onfi® (clobazam) can cause rare but serious skin reactions that can result in permanent harm and death. FDA approved changes to the Onfi® drug label and the patient Medication Guide to describe the risk of these serious skin reactions.”
According to the FDA, “[t]hese skin reactions, called Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN), can occur at any time during the skin reactions, known as Stevens-Johnson syndrome and toxic epidermal necrolysis (TEN), can occur any time during Onfi® treatment. All cases of SJS and TEN in the FDA case series have resulted in hospitalization, one case resulted in blindness, and one case resulted in death.”
Onfi® is classified as a benzodiazepine medication and is used in combination with other drugs to treat seizures associated with Lennox-Gastaut syndrome, a severe type of epilepsy.
If you have experienced any of these or other problems while taking this medication contact our office by clicking on the Contact Button or by calling 1800-698-3644 for a free evaluation of your case.